My bipolar symptoms was in remission for a very long time since 1994! I do have occasional problems but its easily fixed with adjusting my med's. But this episode was different. When I had my relaspe all the familiar sensations reared its ugly head and its very frightening handling this monster inside me. After experiencing the good, bad and ugly of mania I slid into a deep depression. I felt that familiar disjointed feeling like I did not own my own body. The pdoc put me on Abilify which is an antipsychotic drug. Am I psychotic? The last three months I believe I experienced some type of psychosis. I had very delusional thinking and each day it becomes more ugly with my paranoia. I don't have hallucinations but I do get very sensitive around other people. I feel like I want to jump out of my skin and I try my best to avoid people. I feel so uncomfortable that it was one of the reasons I took time off from work until my med's get me back on even keel. I feel that my monster inside me will hurt others by saying something hateful or do something really out of character.....like that girl in the Exodist. Who wants to be friendly when you act like this...
Not good to influence people and gain acceptance at work.
If the monster gets out people around me will get angry at me because I said something inappropriate. I come to the realization that when I was not diagnosed during the late 80's and early 90's I had to contend with this psychotic thinking for years when I was in a depressive state. I tried my best to hide this side of me. It was a real challenge keeping that side under wraps but it did interfered with my life; it disrupted my education and my employment.
Yeah, sometimes it's only after you've got better that you can really have the insight into how distorted your thinking processes were. I really cannot imagine what I would be like now without meds (scary).
Actually many atypical antipsychotics (if not all) are FDA approved for treating bipolar as well. The full spectrum of bipolar is complex. Bipolar with psychotic features is not that rare. When a person has bipolar with psychotic features they have psychosis specifically during moodswings. When a person has schizoaffective as I do they experience psychosis all the time (as I did before my current recovery). The whole spectrum of bipolar to schizophrenia is linked up and they are just learning how. Bipolar appears throughout my family including my mother who just started treatment for cyclothymia (mild bipolar) so there are clear links.
If you want to know more about what the Abilify is treating it might make sense to ask your psychiatrist specifically what they saw of concern and how they feel the Abilify is helping. I always asked what was going on in this manner from a long while back so I could have a better self understanding and know how I was being treated and if things didn't work out what to look for. I do know when I signed up here (not due to my choice but because they couldn't find anything I could tolerate) I was off a mood stabilizer and I did experience grandiosity and some aspects of paranoia as I require both a mood stabilizer and antipsychotic to function. With both now I have basic stability.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.